Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 11, 2012, 4:05 PM EDT for Colleton County, South Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2012, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 11, 2012, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, SC
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 4:34 PM EDT | TSTM WND DMG | Walterboro, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTS A TREE DOWN ON IVANHOE RD IN WALTERBORO |
| Jul 11, 4:43 PM EDT | TSTM WND DMG | 3 W Round O, SC | THE COLLETON COUNTY WARNING POINT RELAYED A REPORT OF ONE TREE DOWN NEAR THE INTERSECTION OF COOLERS DAIRY ROAD AND BENJAMIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WWUS82 KCHS 112005
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT WED JUL 11 2012
SCZ043-049-112045-
COASTAL COLLETON-INLAND COLLETON-
405 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 445 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...COTTAGEVILLE...GREEN POND...ROUND O AND WALTERBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3279 8063 3297 8076 3300 8060 3294 8043
3275 8053 3271 8045 3263 8050 3275 8072
TIME...MOT...LOC 2005Z 202DEG 5KT 3275 8054
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:06 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 11, 2:06 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 206 PM EDT WED JUL 11 2012 .SYNOPSIS... A FRONT WILL REMAIN DRAPED ACROSS THE CENTRAL CAROLINAS THROUGH FRIDAY BEFORE LIFTING NORTH AS ATLANTIC HIGH PRESSURE EXTENDS ACROSS THE SOUTHEAST STATES THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE MADE SOME MINOR TWEAKS TO INCREASE POPS OVER THE COASTAL AREAS AS THE SEA BREEZE STARTED TO MOVE INLAND. OTHERWISE...NO SIGNIFICANT CHANGES WERE MADE FOR THIS UPDATE. A BROAD UPPER TROUGH REMAINS TO THE WEST...A BERMUDA HIGH PRESSURE TO THE EAST...AND A SURFACE FRONT STALLED ACROSS CENTRAL NC/SC. 850-700 MB FLOW IS PROGGED TO BACK TO SOUTHWEST THIS MORNING...INCREASING LOW-LEVEL MOISTURE A TAD WITH PW VALUES RISING ABOVE 2 INCHES IN SPOTS. CLOUD COVER HAS INCREASED OVER THE COASTAL AREAS AS THUNDERSTORMS HAVE FORMED ALONG THE SEA BREEZE. A CU FIELD HAS ALSO ENVELOPED THE REMAINING CWA AREA. THUNDERSTORMS HAVE BEGUN ALONG THE COAST AND WILL CONTINUE TO FORM AS THE SEA BREEZE MOVES INLAND AND OUTFLOW BOUNDARIES COLLIDE WITH EACH OTHER.THE SEABREEZE WILL HAVE VERY LITTLE INHIBITION AND SHOULD MOVE INLAND FAIRLY QUICKLY...ESPECIALLY COMPARED TO THE LAST FEW DAYS. THE MODIFIED CHS AND JAX MORNING SOUNDINGS YIELDED IMPRESSIVE RESULTS. BOTH HAVE SURFACE CAPES NEAR 3500 JOULES WITH HIGH TEMPS NEAR 90. HOWEVER...THE LOW LEVEL SHEAR IS RATHER WEAK WITH 15 TO 20 KNOTS AND MID LEVEL LAPSE RATES NEAR -5. THE ENVIRONMENT IS CONDUCIVE FOR SCATTERED TO ISOLATED MULTICELL THUNDERSTORMS WITH WIND BEING THE MAIN THREAT. WE HAVE LIKELY POPS THIS AFTERNOON FAR INLAND WITH DECREASING VALUES CLOSER TO THE COAST. WE EXPECT THE BEACHES TO STAY DRY UNTIL MID TO LATE AFTERNOON WHEN SOME UPSTREAM CONVECTION COULD DRIFT BACK OUT. ALTHOUGH THE NAM IS THE ONLY MODEL TO SHOW A WEAK SHORTWAVE MOVING INTO SOUTHERN SC LATE THIS AFTERNOON AND EARLY EVENING...WE DID MAINTAIN SOME POPS INTO THE OVERNIGHT HOURS IN THIS AREA TO ACCOUNT FOR LINGERING ACTIVITY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... ATLANTIC HIGH PRESSURE IS EXPECTED TO DOMINATE THE PATTERN THROUGH THE COMING WEEKEND. THE AXIS OF THE DEEP LAYER RIDGE WILL SIT GENERALLY NORTH OF THE REGION...PROVIDING DEEP ESE FLOW...WHICH IS PRETTY TYPICAL FOR THIS TIME OF YEAR. THE WEAK...QUASI-STATIONARY SURFACE FRONT THAT WAS OVER THE NORTHERN AREA...WILL BEGIN SHIFT FARTHER NORTHWARD ON THURSDAY....THEN DISSIPATE BY FRIDAY. THURSDAY...PRECIP CHANCES WILL BE THE HIGHEST FOR THIS PERIOD. EXPECT AFTERNOON CONVECTION TO DEVELOP MAINLY WELL INLAND ACROSS THE SC UPSTATE REGION...CLOSER TO THE WEAKENING FRONT. THE DEEP LAYER STEERING FLOW WILL BE WEAK ENOUGH TO POTENTIALLY ALLOW OUTFLOW BOUNDARIES TO MOVE BACK ESE TOWARD THE INLAND AREA. THESE OUTFLOW BOUNDARIES COULD COLLIDE WITH THE AFTERNOON SEA BREEZE TO HELP TRIGGER SCATTERED CONVECTION...MAINLY INLAND. HAVE KEPT NEAR 50% POPS INLAND...TAPERING DOWN TO SLIGHT CHANCE NEAR THE COAST. GIVEN THE WEAK FLOW AND CONVECTION MAINLY FORCED BY MESOSCALE BOUNDARY COLLISIONS...THINK CHANCES FOR ANY WIDESPREAD STRONG TO SEVERE STORMS WILL BE LOW. HOWEVER...MODEL SOUNDINGS INDICATING AFTERNOON CAPES OF 2000-2500 J/KG...WHICH MAY HELP TO PRODUCE SOME STRONG STORMS WHERE BOUNDARIES COLLIDE. HIGH TEMPS EXPECTED TO BE NEAR NORMAL. CONVECTION SHOULD GENERALLY DIE DOWN DURING THE EVENING WITH THE LOSS OF HEATING...BUT KEPT SLIGHT CHANCE ALL NIGHT DUE TO RELATIVELY MOIST/UNSTABLE AIRMASS WITH THE POTENTIAL PRESENCE OF LINGERING BOUNDARIES. FRIDAY AND SATURDAY...ATLANTIC HIGH PRESSURE BECOMES MORE FIRMLY ESTABLISHED PROVIDING MORE TYPICAL ESE FLOW. EXPECT CONVECTION TO BE CENTERED MAINLY AROUND THE AFTERNOON AND EVENING...DURING MAXIMUM HEATING. FEEL GUIDANCE POPS ARE A LITTLE LOW...AND HAVE GONE WITH LOW END CHANCE...MAINLY INLAND FOR FRIDAY. WENT A TAD LOWER FOR POPS FOR SATURDAY AS THE UPPER LEVEL RIDGE STRENGTHENS SLIGHTLY...WHICH SHOULD HELP TO PRODUCE WARMER/MORE STABLE MID LEVEL CONDITIONS. TEMPS EXPECTED TO BE NEAR NORMAL FOR THIS PERIOD. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... A DEEP LAYER OF ATLANTIC HIGH PRESSURE IS EXPECTED TO REMAIN CENTERED JUST NORTH OF THE REGION THROUGH AT LEAST MONDAY WITH DEEP ESE FLOW. MODELS INDICATING RATHER MARGINAL DEEP LAYER MOISTURE WITH MEAN RH VALUES BELOW 60% THROUGH MONDAY. THUS...HAVE KEPT SLIGHT CHANCE POPS...ESPECIALLY AWAY FROM THE COAST EACH AFTERNOON. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. BY TUESDAY AND WEDNESDAY...GLOBAL MODELS BEGIN TO DIVERGE ON THE LARGE SCALE. THE CONSENSUS OF THE SOLUTIONS SEEMS TO POINT TOWARD A MID AND UPPER LEVEL TROUGH TO DEVELOP OVER THE MID ATLANTIC... STRETCHING SOUTHWARD INTO INTERIOR SC AND GA. IF THIS OCCURS...THE MEAN LOW LEVEL FLOW SHOULD TURN MORE SOUTHERLY AND PRECIP CHANCES SHOULD INCREASE. FOR NOW...HAVE GONE WITH SLIGHT CHANCE POPS. HOWEVER...IF THE MODELS CONTINUE TO TREND TOWARD A LARGE SCALE TROUGH OVER THE INTERIOR... POPS WILL NEED TO BE RAISED. TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR EXPECTED FOR THE FORECAST PERIOD WITH THE EXCEPTION OF THUNDERSTORMS. CONVECTION HAS BEGUN ALREADY WITH THE SEA BREEZE FRONT MOVING INLAND. WITH LITTLE RESISTANCE...THE FRONT SHOULD MOVE INLAND RATHER QUICKLY AND THE WINDS WILL REMAIN OUT OF THE SOUTH SOUTHEAST. EXTENDED AVIATION OUTLOOK...THERE WILL BE A SMALL CHANCE FOR MVFR/IFR CONDITIONS IN MAINLY AFTERNOON/EVENING SHOWERS/THUNDERSTORMS THURSDAY AND FRIDAY. HOWEVER...DECREASING CHANCES FOR CONVECTION OVER THE WEEKEND WITH VFR EXPECTED TO PREVAIL. && .MARINE... NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD. A DEEP LAYER... ATLANTIC HIGH PRESSURE SYSTEM IS EXPECTED TO BE CENTERED NORTH OF THE REGION THROUGH THE PERIOD. THIS WILL RESULT IN ESE WINDS OF GENERALLY 15 KTS OR LESS AND SEAS 3 TO 4 FEET OR LESS. WINDS COULD BECOME A LITTLE STRONGER EACH AFTERNOON NEAR THE COAST WITH THE SEA BREEZE...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. GENERALLY LATE NIGHT AND MORNING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...BDC SHORT TERM...BDC LONG TERM...RFM AVIATION...BDC MARINE...BDC
Hazardous weather outlook, Jul 11, 12:42 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1242 PM EDT WED JUL 11 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-121645- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1242 PM EDT WED JUL 11 2012 ...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...UNTIL 8 PM THIS EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS TO 60 MPH...ALTHOUGH HAIL TO 1 INCH IN DIAMETER COULD ALSO OCCUR. CHECK FREQUENTLY WITH NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS TO ADDITIONAL INFORMATION INCLUDING POSSIBLE WATCHES AND WARNINGS INCLUDING POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 11, 3:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT WED JUL 11 2012 GAZ101-118-SCZ047-112015- EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 325 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES THROUGH 415 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR MONTEITH...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... EBENEZER...GARDEN CITY...GUYTON...MEINHARD...MONTEITH...PINEORA... POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...SPRINGFIELD... STILLWELL...HARDEEVILLE...PURYSBURGH AND TILLMAN... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3240 8148 3251 8106 3213 8107 3209 8126 TIME...MOT...LOC 1925Z 164DEG 7KT 3218 8120
Special weather statement, Jul 11, 3:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT WED JUL 11 2012 SCZ043-044-050-112000- CHARLESTON-DORCHESTER-INLAND COLLETON- 325 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND COLLETON COUNTIES THROUGH 400 PM EDT... AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR PARKERS FERRY...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ADAMS RUN...DELEMAR CROSSROADS AND JACKSONBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3301 8037 3288 8015 3269 8034 3279 8052 TIME...MOT...LOC 1926Z 214DEG 6KT 3279 8039
Special weather statement, Jul 11, 3:35 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT WED JUL 11 2012
GAZ100-101-116-112015-
BULLOCH-EFFINGHAM-INLAND BRYAN-
335 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES THROUGH 415 PM EDT...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EDEN TO 9 MILES
SOUTH OF ELLABELL...MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...EDEN...ELLABELL...LANIER...MELDRIM AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3215 8166 3239 8148 3216 8132 3196 8152
3196 8154
TIME...MOT...LOC 1935Z 198DEG 6KT 3221 8137 3201 8153Special weather statement, Jul 11, 3:53 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT WED JUL 11 2012 SCZ042-043-112045- HAMPTON-INLAND COLLETON- 353 PM EDT WED JUL 11 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON COUNTIES THROUGH 445 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...6 MILES NORTHEAST OF EARLY BRANCH...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CUMMINGS...EARLY BRANCH...HENDERSONVILLE...MCPHERSONVILLE AND RITTER... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3297 8076 3279 8062 3267 8093 3279 8103 TIME...MOT...LOC 1953Z 216DEG 7KT 3280 8083
Special weather statement, Jul 11, 3:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT WED JUL 11 2012
SCZ040-042-047-112030-
ALLENDALE-HAMPTON-INLAND JASPER-
359 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND JASPER COUNTIES THROUGH 430 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARNETT...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA INTERSECTION...BRUNSON...CROCKETVILLE...ESTILL...FURMAN...
GARNETT...GIFFORD...GRAYS...HAMPTON...LAKE WARREN STATE PARK...
LENA...LURAY...MILEY...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...
TARBORO AND VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3302 8107 3295 8101 3291 8099 3286 8093
3279 8103 3268 8094 3250 8119 3261 8137
3287 8141
TIME...MOT...LOC 1959Z 163DEG 9KT 3263 8125Special weather statement, Jul 11, 4:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT WED JUL 11 2012
SCZ043-049-112045-
COASTAL COLLETON-INLAND COLLETON-
405 PM EDT WED JUL 11 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 445 PM EDT...
AT 402 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR ASHEPOO...MOVING NORTH AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...COTTAGEVILLE...GREEN POND...ROUND O AND WALTERBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3279 8063 3297 8076 3300 8060 3294 8043
3275 8053 3271 8045 3263 8050 3275 8072
TIME...MOT...LOC 2005Z 202DEG 5KT 3275 8054The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:48 PM EDT | Special Marine Warning | CHS | 57 min | |
| Jul 11, 2:46 PM EDT | Special Weather Statement | CHS | Chatham | 44 min |
| Jul 11, 3:25 PM EDT | Special Weather Statement | CHS | Effingham | 50 min |
| Jul 11, 3:35 PM EDT | Special Weather Statement | CHS | Bryan | 40 min |
| Jul 11, 4:16 PM EDT | Special Weather Statement | CHS | Effingham | 29 min |
| Jul 11, 4:39 PM EDT | Special Weather Statement | CHS | Evans | 51 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | CHS | Screven | 40 min |
| Jul 11, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 67 min |
| Jul 11, 5:25 PM EDT | Special Weather Statement | CHS | Candler, Evans, Jenkins | 50 min |
| Jul 11, 6:13 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 47 min |
| Jul 10, 8:18 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Jul 10, 9:21 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 10, 9:36 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 11, 12:31 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 59 min |
| Jul 11, 12:51 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jul 11, 12:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
| Jul 11, 1:03 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 87 min |
| Jul 11, 1:10 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 2 hr |
| Jul 11, 1:21 PM EDT | Special Weather Statement | CHS | Beaufort | 39 min |
| Jul 11, 2:09 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| Jul 11, 2:14 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 31 min |
| Jul 11, 2:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | CHS | Charleston | 33 min |
| Jul 11, 2:48 PM EDT | Special Weather Statement | CHS | Hampton | 27 min |
| Jul 11, 3:18 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Jul 11, 3:43 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton, Dorchester | 51 min |
| Jul 11, 3:53 PM EDT | Special Weather Statement | CHS | Colleton | 52 min |
| Jul 11, 3:59 PM EDT | Special Weather Statement | CHS | Hampton | 31 min |
| Jul 11, 4:14 PM EDT | Special Weather Statement | CHS | Dorchester | 46 min |
| Jul 11, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 58 min |
| Jul 11, 4:46 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 41 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.